Alert archive / Wyoming / High Wind Warnings in 2011

High Wind Warning 26, NWS Riverton, WY

November 21, 2011Fremont County, Hot Springs County, Park County, Wyoming

NWS Riverton, WY issued this high wind warning at Nov 21, 2011, 8:14 PM MST for Fremont County, Hot Springs County, Park County, Wyoming. It took effect at Nov 22, 2011, 12:00 AM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 21, 2011, 8:14 PM MST (03:14 UTC)
In effect from
Nov 22, 2011, 12:00 AM MST
Expired
Nov 22, 2011, 6:00 PM MST
In force
18 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Park County, WY

The radar

The Riverton/Lander radar (KRIW), 84 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 3.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2011-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2011-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1710 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

533 
WWUS75 KRIW 220314
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
814 PM MST MON NOV 21 2011

...HIGH WIND WARNING IN EFFECT FOR THE CODY FOOTHILLS AND THE
ABSAROKA MOUNTAINS LATE TONIGHT AND TUESDAY...

.STRONG MOUNTAIN TOP WINDS COMBINED WITH FAVORABLE ATMOSPHERIC
CONDITIONS...ALONG WITH A TIGHTENING PRESSURE GRADIENT ARE EXPECTED TO
RESULT IN VERY STRONG TO POSSIBLY DAMAGING WINDS ACROSS THE CODY
FOOTHILLS AND THE EASTERN SLOPES OF THE ABSAROKA MOUNTAINS LATER TONIGHT
INTO THE DAY ON TUESDAY.

WYZ002-003-221800-
/O.NEW.KRIW.HW.W.0026.111122T0700Z-111123T0100Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
814 PM MST MON NOV 21 2011

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST
TUESDAY. 

* SUMMARY AND TIMING...WINDS ARE EXPECTED TO BECOME STRONG TO
  POTENTIALLY DAMAGING AFTER MIDNIGHT...AND LAST OFF AND ON
  THROUGH THE DAY ON TUESDAY. THE MOST FAVORABLE LOCATION AND TIME
  FOR THE STRONGEST WINDS...WILL BE NEAR THE CITY OF CLARK
  BETWEEN 3 AM AND 9 AM TUESDAY. ALTHOUGH RESIDENTS ACROSS ALL OF
  THE CODY FOOTHILLS...SHOULD PREPARE FOR THE POSSIBILITY OF
  STRONG DAMAGING WINDS.

* WIND...25 TO 45 MPH AT TIMES IN THE CODY FOOTHILLS...WITH
  SLIGHTLY STRONGER WINDS OVER THE EASTERN SLOPES OF THE ABSAROKA
  MOUNTAINS. A FEW GUSTS AROUND 80 MPH COULD OCCUR NEAR CLARK AND
  ALONG THE CHIEF JOESPH HIGHWAY. THE CODY AREA COULD SEE A FEW
  GUSTS AROUND 65 MPH.

* IMPACTS...STRONG CROSSWINDS WILL IMPACT HIGHWAY 120...MAKING TRAVEL
  HAZARDOUS ESPECIALLY FOR LIGHT TRAILERS OR HIGH PROFILE
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

21
4 follow-up statements
926 
WWUS75 KRIW 221110
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
410 AM MST TUE NOV 22 2011

...HIGH WIND WARNING IN EFFECT FOR THE CODY FOOTHILLS AND THE
ABSAROKA MOUNTAINS TODAY...

.STRONG MOUNTAIN TOP WINDS COMBINED WITH FAVORABLE ATMOSPHERIC
CONDITIONS...ALONG WITH A TIGHTENING PRESSURE GRADIENT ARE
EXPECTED TO RESULT IN VERY STRONG TO POSSIBLY DAMAGING WINDS
ACROSS THE CODY FOOTHILLS AND THE EASTERN SLOPES OF THE ABSAROKA
MOUNTAINS THROUGH THIS AFTERNOON.

WYZ002-003-221800-
/O.CON.KRIW.HW.W.0026.000000T0000Z-111123T0100Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
410 AM MST TUE NOV 22 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING. 

* SUMMARY AND TIMING...STRONG WEST WINDS UP TO 50 MPH HAVE ALREADY
  BEEN NOTED BY AUTOMATED SENSORS ON THE WEST SIDE OF CODY AND THE
  EAST SIDE OF CLARK. EVEN STRONGER WINDS ARE LIKELY OCCURRING ON
  THE WEST SIDE OF CLARK AND IN THE CLARKS FORK GAP. WINDS WILL CONTINUE
  TO INCREASE THIS MORNING. THE MOST LIKELY AREA FOR THE STRONGEST
  WINDS CONTINUES TO BE THE CLARK AREA TODAY BUT RESIDENTS ACROSS
  ALL OF THE CODY FOOTHILLS...SHOULD PREPARE FOR THE POSSIBILITY
  OF STRONG DAMAGING WINDS.

* WIND...25 TO 45 MPH AT TIMES IN THE CODY FOOTHILLS...WITH
  SLIGHTLY STRONGER WINDS OVER THE EASTERN SLOPES OF THE ABSAROKA
  MOUNTAINS. A FEW GUSTS AROUND 80 MPH COULD OCCUR NEAR CLARK AND
  ALONG THE CHIEF JOSEPH HIGHWAY. THE CODY AREA COULD SEE A FEW
  GUSTS AROUND 65 MPH.

* IMPACTS...STRONG CROSSWINDS WILL IMPACT HIGHWAY 120...MAKING 
  TRAVEL HAZARDOUS ESPECIALLY FOR LIGHT TRAILERS OR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

SKRBAC
632 
WWUS75 KRIW 221813
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1113 AM MST TUE NOV 22 2011

...HIGH WIND WARNING IN EFFECT FOR THE CODY FOOTHILLS AND THE
ABSAROKA MOUNTAINS TODAY...

.STRONG MOUNTAIN TOP WINDS COMBINED WITH FAVORABLE ATMOSPHERIC
CONDITIONS...ALONG WITH A TIGHTENING PRESSURE GRADIENT ARE
EXPECTED TO RESULT IN VERY STRONG TO POSSIBLY DAMAGING WINDS
ACROSS THE CODY FOOTHILLS AND THE EASTERN SLOPES OF THE ABSAROKA
MOUNTAINS THROUGH THIS AFTERNOON.

WYZ002-003-230100-
/O.CON.KRIW.HW.W.0026.000000T0000Z-111123T0100Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1113 AM MST TUE NOV 22 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING. 

* SUMMARY AND TIMING...STRONG WEST WINDS UP TO 56 MPH HAVE ALREADY
  BEEN NOTED BY AUTOMATED SENSORS ON THE WEST SIDE OF CODY AND THE
  EAST SIDE OF CLARK. EVEN STRONGER WINDS ARE LIKELY OCCURRING ON
  THE WEST SIDE OF CLARK AND IN THE CLARKS FORK GAP. WINDS WILL
  CONTINUE THIS AFTERNOON. THE MOST LIKELY AREA FOR THE STRONGEST WINDS
  CONTINUES TO BE THE CLARK AREA TODAY BUT RESIDENTS ACROSS ALL OF
  THE CODY FOOTHILLS...SHOULD PREPARE FOR THE POSSIBILITY OF
  STRONG DAMAGING WINDS.

* WIND...25 TO 45 MPH AT TIMES IN THE CODY FOOTHILLS...WITH
  SLIGHTLY STRONGER WINDS OVER THE EASTERN SLOPES OF THE ABSAROKA
  MOUNTAINS. A FEW GUSTS AROUND 80 MPH COULD OCCUR NEAR CLARK AND
  ALONG THE CHIEF JOSEPH HIGHWAY. THE CODY AREA COULD SEE A FEW
  GUSTS AROUND 60 MPH.

* IMPACTS...STRONG CROSSWINDS WILL IMPACT HIGHWAY 120...MAKING 
  TRAVEL HAZARDOUS ESPECIALLY FOR LIGHT TRAILERS OR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
384 
WWUS75 KRIW 222140
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
240 PM MST TUE NOV 22 2011

...HIGH WIND WARNING IN EFFECT FOR THE CODY FOOTHILLS AND THE
ABSAROKA MOUNTAINS TODAY...

.STRONG MOUNTAIN TOP WINDS COMBINED WITH FAVORABLE ATMOSPHERIC
CONDITIONS...ALONG WITH A TIGHTENING PRESSURE GRADIENT ARE
EXPECTED TO RESULT IN VERY STRONG TO POSSIBLY DAMAGING WINDS
ACROSS THE CODY FOOTHILLS AND THE EASTERN SLOPES OF THE ABSAROKA
MOUNTAINS THROUGH THIS AFTERNOON.

WYZ002-003-230100-
/O.CON.KRIW.HW.W.0026.000000T0000Z-111123T0100Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
240 PM MST TUE NOV 22 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING. 

* SUMMARY AND TIMING...WIND GUSTS TO 86 MPH HAVE BEEN RECORDED
  ALONG CHIEF JOSEPH HIGHWAY THIS AFTERNOON. STRONG WINDS UP TO 56
  MPH HAVE BEEN NOTED BY AUTOMATED SENSORS ON THE WEST SIDE OF
  CODY AND THE EAST SIDE OF CLARK. HIGH WIND WILL CONTINUE THIS
  AFTERNOON IN THESE AREAS. 

* WIND...25 TO 45 MPH WITH GUSTS TO 60 MPH AT TIMES ARE POSSIBLE
  IN THE CODY FOOTHILLS...WITH STRONGER WINDS OVER THE EASTERN
  SLOPES OF THE ABSAROKA MOUNTAINS. A FEW GUSTS AROUND 80 MPH
  COULD OCCUR NEAR CLARK. AREAS ALONG AND ADJACENT TO THE CHIEF
  JOSEPH HIGHWAY WILL EXPERIENCE 55 TO 65 MPH WINDS WITH GUSTS TO
  90 MPH.

* IMPACTS...STRONG CROSSWINDS WILL CONTINUE TO IMPACT HIGHWAY 120
  AND CHIEF JOSEPH HIGHWAY 296...MAKING TRAVEL HAZARDOUS ESPECIALLY
  FOR LIGHT TRAILERS OR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
018 
WWUS75 KRIW 230049
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
548 PM MST TUE NOV 22 2011

WYZ002-003-230200-
/O.EXP.KRIW.HW.W.0026.000000T0000Z-111123T0100Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
548 PM MST TUE NOV 22 2011

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING. STRONG
WINDS ARE EXPECTED TO CONTINUE ACROSS THE EASTERN SLOPES OF THE
ABSAROKA MOUNTAINS...AND ADJACENT CODY FOOTHILLS THIS
EVENING...BUT ARE NOT EXPECTED TO REACH HIGH WIND WARNING
CRITERIA. THE STRONGEST WINDS WILL REMAIN NEAR CLARK AND ALONG THE
CHIEF JOSEPH HIGHWAY.

$$

21

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Nov 21, 8:09 PM MST, 5 minutes earlier.

Area forecast discussion, Nov 21, 8:09 PM MST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
809 PM MST MON NOV 21 2011

.UPDATE...

UPDATING FORECAST TO INCLUDE A HIGH WIND WARNING FOR THE ABSAROKA
MTS AND THE CODY FOOTHILLS. TONIGHT...MODELS ARE NOW SHOWING A GOOD
THERMAL GRADIENT OF 6 DEGREES CELSIUS DEVELOPING ALONG WITH A GOOD
MOUNTAIN WAVE DEVELOPING. LOOKS LIKE THE BEST CHANCE FOR A
MOUNTAIN WAVE WILL OCCUR BETWEEN 3 AM AND 9 AM...AND THEN A RIGHT
ENTRANCE REGION OF A JET SHOULD THEN HELP PRODUCE A MORE
WIDESPREAD STRONG WIND EVENT TUESDAY AFTERNOON.

ALSO ADDED FOG TO THE SOUTHWEST ZONES. PRODUCTS WILL BE OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 310 PM MST MON NOV 21 2011/

SHORT TERM...TONIGHT THROUGH THANKSGIVING DAY

A SPLIT UPPER LEVEL FLOW IS FOUND ACROSS THE WESTERN CONUS TODAY.
PACIFIC MOISTURE IS MOVING INTO SOUTHERN AND WESTERN WYOMING ALONG
THE LEADING EDGE OF A TROUGH IN THE SOUTHERLY STREAM OVER THE
DESERT SOUTHWEST.  THIS PATTERN IS BRINGING LOW CLOUDS AND LIGHT
SNOW TO SWEETWATER COUNTY AND THE MOUNTAINS AND VALLEYS OF WESTERN
WYOMING.  THE NORTHERN STREAM CONSISTS OF A SERIES OF SHORTWAVE
TROUGHS AND RIDGES MOVING ACROSS NORTHERN MONTANA AND SOUTHERN
CANADA.  CURRENTLY A WEAK RIDGE LIES TO THE NORTH THAT WILL KEEP
WEST TO SOUTHWEST FLOW OVER WESTERN WYOMING THROUGH THE NIGHT.
SHORT RANGE MODELS INDICATE WEAK ISENTROPIC SIGNATURE WHICH SHOULD
KEEP PERIODS OF LIGHT SNOW AROUND THE WESTERN MOUNTAINS FOR THE NEXT
COUPLE DAYS.  AN H7 TEMPERATURE GRADIENT OF 4 TO 5C WILL SET UP
ALONG THE LEE SIDE OF THE ABSAROKAS AS A CRITICAL LAYER SETS UP
ALOFT BRINGING THE POSSIBILITY OF SOME MOUNTAIN WAVE ACTIVITY DURING
THE DAY TUESDAY.  THE STRONGEST WINDS LOOK TO AFFECT CHIEF JOSEPH
HIGHWAY AND THE CLARKS FORK GAP AREA DURING THE EARLY AFTERNOON HOURS.
A BRIEF PERIOD OF HIGH WIND IS NOT OUT OF THE QUESTION BUT WILL
LEAVE TO THE EVENING CREW TO DECIDE ON HIGHLIGHTS. THE RED DESERT
TO CASPER CORRIDOR WILL ALSO BE WINDY WITH 20 TO 30 MPH WIND
LIKELY WITH GUSTS NEAR 40 MPH DURING THE SAME PERIOD. TUESDAY MAY
ALSO SEE THE PERSISTENT INVERSION BREAKING OVER THE WIND RIVER AND
BIG HORN BASINS. SOME WARM ADVECTION ALOFT MAY MAKE IT A BIT MORE
DIFFICULT BUT IF THE INVERSION MIXES DAYTIME TEMPERATURES SHOULD
APPROACH 40 DEGREES. A WARMING TREND IS EXPECTED FOR WEDNESDAY AS
A TRANSITORY RIDGE MOVES ACROSS THE AREA. THANKSGIVING DAY LOOKS
TO REMAIN MILD AHEAD OF THE NEXT DEVELOPING TROUGH. WINDY
CONDITIONS ARE ON TAP ONCE AGAIN THURSDAY PARTICULARLY ALONG THE
RED DESERT TO CASPER CORRIDOR.

LONG TERM...THURSDAY NIGHT THROUGH MONDAY

SPLIT FLOW WILL CONTINUE WITH THE ACTIVE WEATHER AT THE END OF THE
HOLIDAY WEEK.  SOME DIFFERENCES EXISTED BETWEEN THE 12Z GFS...12Z
GEM...AND 00Z ECMWF WITH THE TIMING AND STRENGTH OF THE ENERGY
AFFECTING WYOMING.  A BLEND APPROACH WAS TAKEN WITH SLIGHT
ADJUSTMENTS TO THE FORECAST...EMPHASIZING THE WESTERLY MOIST FLOW
IMPACTS FROM EARLY FRIDAY MORNING THROUGH FRIDAY NIGHT.  THE 12Z
ECMWF NOW COMES IN LINE MORE WITH THE 12Z GFS...KEEPING THE SOUTHERN
ROCKIES ENERGY AS AN OPEN WAVE...WITH THE TRAINING SHORTWAVE THROUGH
THE PACIFIC NORTHWEST DIRECTLY HITTING WESTERN WYOMING.  THE SYSTEM
APPEARS TO BE RATHER PROGRESSIVE AT THIS TIME.  TEMPERATURES WILL
COOL FRIDAY AND SATURDAY WITH A GOOD CHANCE OF SNOW IN THE HIGHER
ELEVATIONS AND WESTERN VALLEYS.  A SLIGHT CHANCE CURRENTS RIDES FOR
THE LOWER ELEVATIONS EAST OF THE DIVIDE.  THE 12Z GFS IS STILL
COLDER IN THE MID LEVELS AND MORE ROBUST WITH THE QPF. THIS SYSTEM
WILL CERTAINLY IMPACT TRAVEL AROUND THE AREA ON FRIDAY WITH SATURDAY
CLEARING OUT NICELY BUT POSSIBLY ICY.

MUCH OF THE CLOUDINESS WILL CLEAR OUT BY MIDNIGHT FRIDAY NIGHT
ALLOWING TEMPS TO COOL CONSIDERABLE SATURDAY MORNING.  RIDGING IS
EXPECTED TO BUILD IN NICELY BEHIND THIS SYSTEM...WITH 700MB TEMPS
BACK UP TO 0C BY SUNDAY MORNING.  INVERSIONS SEEM LIKELY ESPECIALLY
IN THE WEST.  MOIST WEST SOUTHWEST FLOW WILL RETURN INTO NORTHWEST
WYOMING SUNDAY NIGHT INTO MONDAY MORNING WITH A POTENTIAL SHORTWAVE
TROUGH MOVING INTO NORTHWEST WYOMING MONDAY NIGHT.  EVEN WITH THE
HIGH PRESSURE...BREEZY CONDITIONS ARE EXPECTED THROUGH THE CENTRAL
WYOMING WIND CORRIDOR.

AVIATION.../00Z ISSUANCE/

WEST OF THE DIVIDE...SCATTERED SNOW SHOWERS ARE ON THE DECREASE THIS
EVENING AS A DISTURBANCE MOVES INTO CENTRAL WYOMING. MVFR CONDITIONS
POSSIBLE WITH OBSCURED TERRAIN LIKELY UNTIL AFTER SUNSET. CLOUDINESS
WILL DECREASE FOR A FEW HOURS TONIGHT ACROSS SOUTHWEST
WYOMING...WITH PATCHY FOG FORMING FROM THE UPPER GREEN RIVER BASIN
SOUTH AROUND KRKS. CLOUDINESS IS EXPECTED TO REMAIN THICK ENOUGH IN
NORTHWEST WYOMING TO KEEP FOG FROM FORMING IN JACKSON HOLE. ANOTHER
WEAK DISTURBANCE WILL MOVE INTO WESTERN WYOMING TUESDAY
MORNING...BRINGING SNOW SHOWERS TO THE KJAC AND KPNA AREAS INTO
TUESDAY AFTERNOON.

EAST OF THE DIVIDE...VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS
WITH GENERALLY LIGHT WINDS...EXCEPT FOR AROUND KCPR WITH GUSTS NEAR
25 KNOTS. SOME WEST WIND WITH GUSTS BETWEEN 25 TO 30 KNOTS IS
POSSIBLE OVERNIGHT IN THE KCOD AREA ALONG THE EAST SLOPES OF THE
ABSAROKA MOUNTAINS. CLOUDINESS WILL CONTINUE UNTIL AFTER MIDNIGHT
WITH HIGHER TERRAIN OBSCURED...WITH SOME CLEARING IN THE EARLY
MORNING HOURS.  ANOTHER WEATHER SYSTEM WILL MOVE THROUGH NORTHERN
WYOMING TUESDAY...WITH ONLY MID TO HIGH LEVEL CLOUDS EXPECTED. HIGH
PRESSURE BUILDS IN TUESDAY NIGHT THROUGH THURSDAY...WITH STRONGER
SOUTHWEST WIND PICKING UP AS THANKSGIVING APPROACHES.

FIRE WEATHER...

LIGHT SNOW WILL CONTINUE ACROSS WESTERN AND PORTIONS OF SOUTHERN
WYOMING THROUGH THE EARLY EVENING HOURS AS A STORM SYSTEM MOVES
ACROSS THE SOUTHERN ROCKIES.  PERIODS OF LIGHT SNOW ARE LIKELY IN
THE WESTERN MOUNTAINS THROUGH EARLY WEDNESDAY.  WINDY CONDITIONS
WILL DEVELOP TUESDAY PARTICULARLY ALONG THE RIDGETOPS OF THE WIND
RIVER AND ABSAROKA RANGES.  THE STRONGEST WIND WILL BE ALONG THE
NORTHERN ABSAROKAS NEAR CHIEF JOSEPH HIGHWAY AND IN THE CLARK AREA.
WINDY CONDITIONS WILL ALSO OCCUR ALONG THE RED DESERT TO CASPER
CORRIDOR.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO 6 PM MST TUESDAY
WYZ002-003.

&&

UPDATE...WM
SHORT TERM...BERC
LONG TERM...MCDONALD
AVIATION...MCDONALD
FIRE WEATHER...BERC
Hazardous weather outlook, Nov 21, 5:00 AM MST, 15 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MST MON NOV 21 2011

WYZ001>020-022>030-221200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MST MON NOV 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

In the hours before

Special weather statement, Nov 21, 4:58 PM MST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
458 PM MST MON NOV 21 2011

WYZ002-003-220330-
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
458 PM MST MON NOV 21 2011

...WINDY CONDITIONS EXPECTED LATE TONIGHT AND TUESDAY...

WINDY CONDITIONS ARE EXPECTED TO DEVELOP OVER THE EASTERN SLOPES OF
THE ABSAROKA MOUNTAINS...AND THE CODY FOOTHILLS AFTER MIDNIGHT...AND
LAST THROUGH THE DAY TUESDAY. WESTERLY WINDS BETWEEN 20 AND 40
MPH...WITH A FEW GUSTS BETWEEN 50 AND 60 MPH ARE EXPECTED ACROSS THE
CODY FOOTHILLS. SLIGHTLY STRONGER WIND SPEEDS ARE EXPECTED IN THE
ABSAROKA MOUNTAINS...INCLUDING ALONG THE CHIEF JOESPH HIGHWAY. THE
STRONGEST WINDS ARE EXPECTED TO BE NEAR CLARK LATE TONIGHT...AND
BECOME MORE WIDESPREAD ACROSS THE CODY FOOTHILLS TUESDAY.

21
Special weather statement, Nov 21, 6:55 PM MST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
655 PM MST MON NOV 21 2011

WYZ025>029-220500-
FLAMING GORGE-ROCK SPRINGS AND GREEN RIVER-SOUTH LINCOLN COUNTY-
UPPER GREEN RIVER BASIN-UPPER GREEN RIVER BASIN FOOTHILLS-
655 PM MST MON NOV 21 2011

AREAS OF FOG WILL CONTINUE TO DEVELOP ACROSS LINCOLN...SUBLETTE AND
SWEETWATER COUNTIES THIS EVENING. VISIBILITY IN THE FOG...WILL BE A
HALF A MILE OR LESS AT TIMES. MOTORISTS ARE URGED TO SLOW DOWN...USE
LOW BEAMS WHEN FOG IS ENCOUNTERED...AND BE AWARE THAT SOME AREA
ROADS REMAIN SLICK.

21

Nearby

High Wind Warnings in Wyoming, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.